Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 62, NWS Lincoln, IL

July 21, 2008Edgar County, Illinois

NWS Lincoln, IL issued this tornado warning at Jul 21, 2008, 10:24 PM CDT for Edgar County, Illinois. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 10:24 PM CDT (03:24 UTC)
Expired
Jul 21, 2008, 11:04 PM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:30 PM CDTHAIL 0.75Chrisman, IL
Jul 21, 10:34 PM CDTTORNADO7 Wsw Chrisman, ILEF1 TORNADO DAMAGED TWO HOMES AND SEVERAL OUTBUILDINGS...DESTROYED AN OLD BARN...AND RIPPED OUT CORN STALKS. TORNADO WIDTH 100 YARDS WITH A PATH LENGTH OF TWO MILES. IT WAS ON THE GROUND FOR 6 MINUTES.
Jul 21, 10:50 PM CDTHAIL 1.25Chrisman, ILHALF DOLLAR SIZE HAIL. SWOP REPORT.
Jul 21, 10:55 PM CDTHAIL 1.25Chrisman, IL
Jul 21, 11:04 PM CDTHAIL 2.5Chrisman, ILTENNIS BALL SIZE HAIL. SWOP REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 7:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3634 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
3.2
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 220324
TORILX
ILC045-220415-
/O.NEW.KILX.TO.W.0062.080722T0324Z-080722T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1024 PM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1115 PM CDT.

* AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES EAST OF
  HUME...OR ABOUT 15 MILES NORTHWEST OF PARIS...MOVING SOUTHEAST AT
  17 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHRISMAN...

WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM...AND ATMOSPHERIC CONDITIONS SUPPORT THAT
ROTATION REACHING THE GROUND. A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF
THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT WAIT UNTIL YOU CAN SEE OR HEAR THE TORNADO...AS IT MAY
BE TOO LATE. INSTEAD...TAKE COVER IN A REINFORCED BUILDING. GO TO A
BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR NORTHERN ILLINOIS.

LAT...LON 3977 8754 3959 8754 3976 8790 3987 8781
TIME...MOT...LOC 0324Z 308DEG 14KT 3980 8781

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 220403
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CDT MON JUL 21 2008

ILC045-220412-
/O.CAN.KILX.TO.W.0062.000000T0000Z-080722T0415Z/
EDGAR-
1102 PM CDT MON JUL 21 2008

...THE TORNADO WARNING FOR NORTHERN EDGAR COUNTY IS CANCELLED...
...SEVERE THUNDERSTORM WARNING COUTNIES FOR EDGAR COUNTY UNTIL 
1130 PM CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM THAT HAD PROMPTED THE TORNADO WARNING HAD 
WEAKENED...THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3977 8754 3959 8754 3976 8790 3987 8781
TIME...MOT...LOC 0402Z 308DEG 14KT 3971 8766

$$

AUTEN
000 
WWUS53 KILX 220404 CCA
SVSILX

SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CDT MON JUL 21 2008

ILC045-220412-
/O.CAN.KILX.TO.W.0062.000000T0000Z-080722T0415Z/
EDGAR-
1102 PM CDT MON JUL 21 2008

...THE TORNADO WARNING FOR NORTHERN EDGAR COUNTY IS CANCELLED...
...SEVERE THUNDERSTORM WARNING CONTINUES FOR EDGAR COUNTY UNTIL 
1130 PM CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM THAT HAD PROMPTED THE TORNADO WARNING HAD 
WEAKENED...THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3977 8754 3959 8754 3976 8790 3987 8781
TIME...MOT...LOC 0402Z 308DEG 14KT 3971 8766

$$

AUTEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 21, 9:11 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 21, 9:11 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
911 PM CDT MON JUL 21 2008

.DISCUSSION...
ISSUED 911 PM CDT MON JUL 21 2008

CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD
FRONT THIS EVENING...MAINLY ALONG AND NORTH OF THE I-72 CORRIDOR.
INITIALLY THE STORMS WERE RATHER DISCRETE IN NATURE...LEADING TO
NUMEROUS REPORTS OF LARGE HAIL AND GUSTY WINDS. IN THE PAST HOUR
OR SO...THE CELLS HAVE BEGUN TO CONGEAL INTO A MULTI-CELL LINEAR
STRUCTURE. IT APPEARS THE SEVERE WEATHER THREAT WILL CONTINUE
FURTHER EAST AND SOUTH AS THE EVENING GOES ON...WITH AN INCREASING
THREAT FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. HAVE UPDATED
THE GRIDS TO LOWER POPS ACROSS THE FAR NORTH...AS THE MAIN AREA OF
CONVECTION HAS ALREADY SHIFTED SOUTH OF THE PEORIA AREA. FURTHER
SOUTH TOWARD THE I-72 CORRIDOR...WILL CONTINUE WITH CATEGORICAL
POPS...BUT WILL LOWER TO ONLY CHANCE POPS AFTER MIDNIGHT...AS THE
STORMS GRADUALLY SINK INTO SOUTHERN ILLINOIS.

BARNES
&&

.AVIATION...
ISSUED 640 PM CDT MON JUL 21 2008

THUNDERSTORMS STILL EXPECTED TO DEVELOP WEST OF CENTRAL IL THIS
EVENING AND THEN STORMS WILL MOVE INTO THE TAF SITES OF SPI...DEC
AND CMI COUPLE OF HOURS AFTER 00Z. CONCERNED THAT ATMOSPHERE IS
TOO WARM AND CONVECTION WILL NOT ARRIVE AS EXPECTED. SO HAVE GONE
WITH ONLY VCTS FOR NOW INSTEAD OF TEMPO GROUP. ONCE PCPN
DEVELOPS...WILL UPDATE TAFS FOR TIMING OF CONVECTION ON SITE. DO
NOT BELIEVE CONVECTION WILL AFFECT PIA AND BMI SO HAVE LEFT THEM
DRY FOR NOW. STORMS EXPECTED TO MOVE THROUGH SITES QUICKLY SO
BELIEVE PCPN WILL END IN THE AREA AROUND MIDNIGHT. AFTER THAT
EXPECT VFR CONDITIONS REMAINDER OF THE TAF PERIOD. ONLY EXPECT
SOME SCATTERED CU TOMORROW AS BOUNDARY PUSHES SOUTH OF THE AREA
AND TAF SITES EXPERIENCE NORTH TO NORTHEAST SFC WINDS DURING THE
DAY AND AFTERNOON. OVERALL WINDS WILL BE LIGHT AND VARIABLE MOST
OF THE NIGHT WITH NORTHEASTERLY WINDS TOMORROW.

AUTEN
&&

.PREV DISCUSSION...
ISSUED 227 PM CDT MON JUL 21 2008

ANOTHER WARM/HUMID DAY ONGOING ACROSS FORECAST AREA.
THE WARM/HUMID CONDITIONS...NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES
FROM EARLIER TODAY...AND AN APPROACHING COLD FRONT WILL CONTINUE THE
THREAT OF SHOWERS/STORMS INTO EARLY TUESDAY. THINGS WILL SETTLE DOWN
AND GET MORE COMFORTABLE ONCE THE FRONT SINKS INTO THE OHIO VALLEY
TOMORROW. NOT SURPRISINGLY...MAIN FORECAST CONCERNS REVOLVE AROUND
PRECIPITATION CHANCES/SEVERE WEATHER THREAT UNTIL FRONTAL PASSAGE.

12Z MODELS IN REASONABLE AGREEMENT...BUT WILL TEND TO FAVOR THE
BETTER RESOLUTION NAM GIVEN THE SHORT TERM NATURE OF THE PRIMARY
FORECAST CONCERNS. IN ADDITION...THE GFS SEEMS TO BE SUFFERING FROM
SIGNIFICANT CONVECTIVE FEEDBACK.

SHORT TERM...TONIGHT THROUGH THURSDAY...

TONIGHT AND TUESDAY...WESTERN END OF APPROACHING COLD FRONT WILL
LIKELY BE THE PRIMARY FOCUS FOR CONVECTION THROUGH TONIGHT. AS OF
1930Z...AIRMASS ACROSS CENTRAL/SOUTHEAST ILLINOIS AND POINTS
UPSTREAM REMAINS CAPPED TO SURFACE BASED CONVECTION...PER 18Z KILX
SOUNDING...DUE TO EARLIER STORMS. HOWEVER...THIS CAP IS STEADILY
ERODING DUE TO STRONG INSOLATION. CAP IS EXPECTED TO BREAK INITIALLY
ACROSS EASTERN NEBRASKA/SOUTHERN IOWA WHERE THE STRONGEST LOW LEVEL
INFLOW IS LOCATED. THIS AREA IS ALSO MOST UNDER THE INFLUENCE OF AN
WEST/EAST ORIENTED JET STREAK ON THE SOUTH SIDE OF A STRONG WAVE
DIGGING INTO THE MIDWEST. THUNDERSTORMS...LIKELY EVOLVING INTO AN
MCS...WILL DEVELOP ALONG THE WESTERN EDGE OF THIS BOUNDARY IN THE
NEXT FEW HOURS. EXPECT THE STORMS TO TRACK EAST SOUTHEAST ACROSS THE
FORECAST AREA TONIGHT... ESPECIALLY THE SOUTHERN HALF. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS GIVEN THE
STRONG INSTABILITY /CAPE VALUES 3-4K J/KG/ AND MODERATELY STRONG
UNIDIRECTIONAL WIND PROFILES /0-6KM BULK SHEAR AROUND 40 KTS/. THE
FRONT SHOULD SETTLE SOUTH OF THE BULK OF THE FORECAST AREA ON
TUESDAY...BUT IT WILL BE CLOSE ENOUGH TO MAINTAIN A CHANCE OF
SHOWERS/STORMS IN SOUTHERN SECTIONS OF THE FORECAST AREA.

TUESDAY NIGHT THROUGH THURSDAY...QUIETER AND MORE COMFORTABLE
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE SHORT TERM. AN
UNSEASONABLY DEEP UPPER LOW WILL DEVELOP OVER THE GREAT LAKES...
PLACING THE FORECAST AREA UNDER A COOLER NORTHWEST FLOW AND HIGH
PRESSURE AT THE SURFACE.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS/ENSEMBLES
CONTINUE HAVE REASONABLE AGREEMENT ON THE LARGER SCALE FLOW...BUT
DIFFER ON THE SMALL SCALE DETAILS. STRONG RIDGING WILL BE IN PLACE
ACROSS WESTERN/CENTRAL NORTH AMERICA...WITH TROFFING IN EAST. THE
TROFFING WILL BE MOST PRONOUNCED ACROSS EASTERN CANADA. NORTHWEST
FLOW EXPECTED OVER FORECAST AREA BETWEEN THE RIDGE/TROF PATTERN...
WITH HIGH PRESSURE GENERALLY SUPPORTED AT THE SURFACE. IF EVERYTHING
PANS OUT AS CURRENTLY PROGGED...CONDITIONS WILL BE MORE DRY THAN NOT
THROUGH THE PERIOD. HOWEVER...ANY IMPULSES DIVING ACROSS THE REGION
IN THE NORTHWEST FLOW HAVE THE POTENTIAL TO PRODUCE SHOWERS/STORMS.
AT THIS TIME...AN IMPULSE APPEARS MOST LIKELY TO IMPACT THE AREA
FRIDAY OR SATURDAY...THOUGH THIS IS STILL FAR FROM CERTAIN. SO...
WILL NOT CARRY ABOVE A SLIGHT CHANCE OF SHOWERS/STORMS AT THIS TIME.
TEMPERATURES/HUMIDITIES WILL BE SEASONABLE OR SLIGHTLY BELOW NORMAL
WITH THE NORTHWEST FLOW ALOFT AND SURFACE FLOW AROUND THE EXPECTED
SURFACE HIGH.

BAK

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 21, 2:55 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT MON JUL 21 2008

ILZ027>031-036>038-040>048-053-055-057-221100-
CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-
VERMILION-WOODFORD-
255 PM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY RE-DEVELOP DURING THE EVENING HOURS ALONG
OUTFLOW BOUNDARIES LEFT BEHIND BY THE MORNING STORMS. SOME STORMS
COULD BE SEVERE WITH STRONG WINDS...HAIL AND HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT
SLOWLY DROPS SOUTHWARD THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ049>052-054-056-061>063-066>068-071>073-221100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY-
255 PM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN OLD OUTFLOW
BOUNDARY ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS
EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE
MAIN THREATS FROM THE STORMS BEING DAMAGING WINDS...LARGE
HAIL AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT
SLOWLY DROPS SOUTHWARD THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT.

KELLY

In the hours before

Local storm report, Jul 21, 9:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
920 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             1 N PETERSBURG          40.03N 89.85W
07/21/2008  M1.00 INCH       MENARD             IL   MESONET

            COCORAHS REPORT

&&

GEELHART
Local storm report, Jul 21, 9:23 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
923 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             ELLISVILLE              40.63N 90.31W
07/21/2008  E0.88 INCH       FULTON             IL   EMERGENCY MNGR

0748 PM     HAIL             FAIRVIEW                40.65N 90.19W
07/21/2008  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

0748 PM     HAIL             1 N CUBA                40.51N 90.19W
07/21/2008  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

0750 PM     HAIL             CANTON                  40.56N 90.04W
07/21/2008  M1.75 INCH       FULTON             IL   TRAINED SPOTTER

0750 PM     HAIL             CUBA                    40.49N 90.19W
07/21/2008  E2.75 INCH       FULTON             IL   TRAINED SPOTTER

0756 PM     HAIL             CANTON                  40.56N 90.04W
07/21/2008  M0.88 INCH       FULTON             IL   MESONET

            SWOP REPORT

0756 PM     HAIL             ST. DAVID               40.49N 90.05W
07/21/2008  E0.75 INCH       FULTON             IL   CO-OP OBSERVER

0758 PM     TSTM WND GST     CANTON                  40.56N 90.04W
07/21/2008  E70.00 MPH       FULTON             IL   EMERGENCY MNGR

            65 TO 70 MPH WINDS ON THE WEST SIDE OF CANTON.

0800 PM     HAIL             CANTON                  40.56N 90.04W
07/21/2008  M1.00 INCH       FULTON             IL   MESONET

            SWOP REPORT

0800 PM     HAIL             ST. DAVID               40.49N 90.05W
07/21/2008  M1.00 INCH       FULTON             IL   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE.

0801 PM     HAIL             DUNFERMLINE             40.49N 90.03W
07/21/2008  M1.75 INCH       FULTON             IL   EMERGENCY MNGR

0812 PM     TSTM WND GST     MANITO                  40.42N 89.78W
07/21/2008  E60.00 MPH       MASON              IL   LAW ENFORCEMENT

0812 PM     HAIL             MANITO                  40.42N 89.78W
07/21/2008  M0.75 INCH       MASON              IL   TRAINED SPOTTER

0819 PM     TSTM WND GST     1 SSE SOUTH PEKIN       40.48N 89.64W
07/21/2008  E60.00 MPH       TAZEWELL           IL   STORM CHASER

0823 PM     HAIL             6 W SOUTH PEKIN         40.50N 89.77W
07/21/2008  M0.75 INCH       TAZEWELL           IL   MESONET

            INTERSECTION OF TOWN LINE AND MANITO ROADS. SWOP REPORT.

0825 PM     TSTM WND DMG     DELAVAN                 40.37N 89.54W
07/21/2008                   TAZEWELL           IL   MESONET

            A THIRD OF A TREE FELL ACROSS A ROAD. SWOP REPORT.

0839 PM     HAIL             6 SE LINCOLN            40.09N 89.29W
07/21/2008  E0.75 INCH       LOGAN              IL   TRAINED SPOTTER

0845 PM     HAIL             1 N PETERSBURG          40.03N 89.85W
07/21/2008  M1.00 INCH       MENARD             IL   MESONET

            COCORAHS REPORT

&&

GEELHART
Local storm report, Jul 21, 9:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
953 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             2 S DECATUR             39.82N 88.93W
07/21/2008  E1.75 INCH       MACON              IL   EMERGENCY MNGR

            REPORTED AT WAND-TV ON SOUTH SIDE OF DECATUR. RELAYED BY
            MACON COUNTY EMA.

&&

GEELHART
Local storm report, Jul 21, 9:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
956 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             DECATUR                 39.85N 88.93W
07/21/2008  M0.75 INCH       MACON              IL   MESONET

            SWOP REPORT.

&&

GEELHART
Local storm report, Jul 21, 10:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             DECATUR                 39.85N 88.93W
07/21/2008  M1.00 INCH       MACON              IL   MESONET

            HAIL FALLING FOR AT LEAST 15 MINUTES. SWOP REPORT.

0957 PM     TSTM WND GST     DECATUR                 39.85N 88.93W
07/21/2008  E75 MPH          MACON              IL   MESONET

            SWOP REPORT

&&

GEELHART
Local storm report, Jul 21, 10:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1009 PM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             1 SW JEROME             39.76N 89.69W
07/21/2008  E0.75 INCH       SANGAMON           IL   MESONET

            ALSO 50 MPH WINDS. SWOP REPORT.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:06 PM CDTSevere Thunderstorm WarningILXFulton, Knox39 min
Jul 21, 7:29 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell61 min
Jul 21, 7:53 PM CDTAreal Flood AdvisoryILXFulton, Knox, Peoria75 min
Jul 21, 8:05 PM CDTSevere Thunderstorm WarningILXFulton, Mason40 min
Jul 21, 8:06 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Menard54 min
Jul 21, 8:13 PM CDTSevere Thunderstorm WarningILXLogan, McLean, Mason, Tazewell62 min
Jul 21, 8:28 PM CDTAreal Flood AdvisoryILXLogan, McLean, Mason, Menard, Tazewell119 min
Jul 21, 8:33 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Mason, Menard42 min
Jul 21, 8:37 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon38 min
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler37 min
Jul 21, 9:04 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Piatt56 min
Jul 21, 9:10 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Moultrie, Piatt, Sangamon65 min
Jul 21, 9:32 PM CDTAreal Flood AdvisoryILXDeWitt, Logan, McLean, Macon, Piatt2 hr
Jul 21, 9:40 PM CDTAreal Flood AdvisoryILXCass, Menard3 hr
Jul 21, 10:07 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt53 min
Jul 21, 10:18 PM CDTSevere Thunderstorm WarningILXEdgar57 min
Jul 21, 10:34 PM CDTAreal Flood AdvisoryILXMacon, Piatt4 hr
Jul 21, 10:41 PM CDTAreal Flood AdvisoryILXMorgan, Sangamon, Scott3 hr
Jul 21, 10:52 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar38 min
Jul 21, 10:53 PM CDTAreal Flood AdvisoryILXEdgar, Vermilion4 hr
Jul 21, 11:46 PM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar46 min

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.